Georgia, 2015Damaging Wind in Georgia, June 18, 2015
June 18, 2015 · NWS JAX · 1 event in 1 county or zone
A southerly steering flow prevailed with a surface ridge offshore of the Carolina coast. Active sea breezes over an unstable air mass combined with outflows produced scattered severe storms with gusty winds the main hazard.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A southerly steering flow prevailed with a surface ridge offshore of the Carolina coast. Active sea breezes over an unstable air mass combined with outflows produced scattered severe storms with gusty winds the main hazard.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 18, 1:52 PM EST, 3 hours 8 minutes earlier.
Area forecast discussion, Jun 18, 1:52 PM EST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
252 PM EDT THU JUN 18 2015
...THE HEAT CONTINUES...
...AFTERNOON THUNDERSTORM ACTIVITY WILL GRADUALLY INCREASE...
.NEAR TERM /THROUGH FRIDAY/...
RIDGING HAS PUSHED OFFSHORE...AND WITH LESS OF A SUBSIDENT PATTERN
WIDELY SCATTERED SHOWERS AND ISOLATED TSTMS CONTINUE TO DEVELOP
AS THE ATLANTIC SEABREEZE BEGINS TO MOVE INLAND THIS AFTN. FOR
LATER THIS AFTN...AS THE GULF AND ATLANTIC SEABREEZES MERGE ACROSS
INTERIOR SECTIONS...TSTM COVERAGE WILL INCREASE TO MID END
SCATTERED. A FEW OF THE STORMS COULD PRODUCE GUSTY WINDS AND
HEAVY DOWNPOURS. THE HEAT CONTINUE TO BE THE MAIN WEATHER STORY
AS TEMPERATURES RISE INTO THE MID/UPPER 90S ACROSS INLAND AREAS
EARLY THIS AFTERNOON...WITH HEAT INDICES RISING TO AROUND 105.
EARLY EVENING RESIDUAL WIDELY SCATTERED ACTIVITY WILL QUICKLY
DIMINISH SHORTLY AFTER SUNSET...WITH MAINLY CLEAR SKIES OVERNIGHT.
LOWS WILL RANGE FROM THE LOWER/MID 70S INLAND TO THE UPPER 70S
COAST.
FRIDAY...THE MID/UPPER LEVEL RIDGE WILL CONTINUE TO PUSH EAST
INTO THE WESTERN ATLANTIC...WITH WEAK SURFACE TROUGHING ACROSS
THE LOCAL AREA. THIS WILL RESULT IN A CONTINUED GRADUAL INCREASE
IN AFTERNOON STORM ACTIVITY...WITH SOME STORMS FURTHER EAST THAN
THE LAST FEW DAYS. WILL USE MID/HIGH END SCATTERED POPS FOR MOST
AREAS WITH THE GREATEST COVERAGE ALONG/JUST EAST OF THE I-75
CORRIDOR. WITH THE MID/UPPER RIDGE FLATTENING SLIGHTLY AND A BIT
MORE STORM COVERAGE...TEMPERATURES WILL BE A DEGREE OR TWO LOWER
THAN THIS AFTN...WITH MID/UPPER 90S FOR INLAND LOCATIONS. WITH
DEWPOINTS A BIT HIGHER...THIS WILL RESULT IN HEAT INDICES NEAR
ADVISORY LEVELS. WITH DURATION OF THE HIGHER HEAT INDICES SHORT
AND AT MARGINAL ADVISORY LEVELS...WILL NOT ISSUE A HEAT ADVISORY.
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...REMNANTS OF BILL WILL
MOVE OVER THE SE RIDGE THIS WEEKEND REACHING THE MID-ATLANTIC
STATES BY SUNDAY. UPPER RIDGE WILL SHIFT FURTHER SE AS TRAILING
WEAK VORTICITY LOBE SAGS SOUTH INTO GA ON SUNDAY. A LIGHT SW
STEERING FLOW WILL RESULT IN SEABREEZE MERGERS CLOSER TO THE EAST
COAST THAN PREVIOUS DAYS. SCATTERED AFTERNOON AND EVENING
CONVECTION WILL LIKELY REACH THE EAST COAST BY EVENING.
TEMPERATURES WILL REMAIN ABOVE AVERAGE WITH POPS INCREASING TO
NEAR AVERAGE.
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...WEAKNESS IN SUBTROPICAL
RIDGE ALOFT EARLY NEXT WEEK WILL REBUILD ACROSS GA FROM THE NW BY
MIDWEEK. AT THE SURFACE A RIDGE WILL REMAIN TO THE SOUTH WITH
TROUGHING ACROSS GA. THIS WILL PRODUCE A SW FLOW RESULTING IN LATE
DAY SEABREEZE MERGERS NEAR THE EAST COAST. TEMPERATURES WILL
REMAIN ABOVE AVERAGE WITH RAIN CHANCES NEAR AVERAGE THROUGH THE
PERIOD.
&&
.AVIATION...
VFR WILL PREVAIL FOR THE NEXT 24 HOURS. HAVE USED VCTS FOR VQQ
AND GNV THIS AFTN AS TSTM COVERAGE IS WIDELY SCATTERED.
&&
.MARINE...
SOUTH TO SOUTHWEST WINDS 15 KNOTS OR LESS WILL GENERALLY PREVAIL
THROUGH EARLY WEEK. SEAS WILL REMAIN UNDER CAUTION CRITERIA.
RIP CURRENTS: LOW RISK THROUGH FRIDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 74 97 74 97 / 40 30 10 20
SSI 78 91 77 90 / 10 20 10 20
JAX 74 96 75 96 / 20 30 30 40
SGJ 76 90 75 90 / 10 30 20 40
GNV 74 95 72 95 / 20 40 10 40
OCF 75 94 73 95 / 20 40 10 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
ALLEN/ZIBURA/GUILLET
Hazardous weather outlook, Jun 18, 3:34 PM EST, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
434 PM EDT THU JUN 18 2015
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-192045-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
434 PM EDT THU JUN 18 2015
...WIDESPREAD HEAT INDICES AROUND 105 DEGREES EACH AFTERNOON...
...ISOLATED STRONG TO SEVERE STORMS THIS AFTERNOON AND EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
WIDESPREAD HEAT INDICES AROUND 105 DEGREES THIS AFTERNOON. USE
EXTRA CAUTION WHEN OUTDOORS IN THE HEAT.
ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON
AND EVENING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
HEAT INDEX VALUES NEAR 105 DEGREES EACH AFTERNOON.
SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED
EACH AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Jun 18, 4:24 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
524 PM EDT THU JUN 18 2015
FLZ031-036-037-182215-
ALACHUA FL-BRADFORD FL-PUTNAM FL-
524 PM EDT THU JUN 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PUTNAM...
SOUTHEASTERN BRADFORD AND EASTERN ALACHUA COUNTIES UNTIL 615 PM
EDT...
AT 523 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ORANGE HEIGHTS...OR 7 MILES WEST OF KEYSTONE HEIGHTS. THIS STORM WAS
NEARLY STATIONARY.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
GAINESVILLE...MELROSE...ALACHUA...HAWTHORNE...CROSS CREEK...MELROSE
LANDING...UNIVERSITY OF FLORIDA...ORANGE HEIGHTS...GAINESVILLE
AIRPORT...NEWNANS LAKE...ROCHELLE...WALDO...HAMPTON...GROVE PARK AND
LOCHLOOSA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2942 8219 2946 8222 2946 8219 2947 8221
2948 8221 2948 8224 2971 8244 2991 8219
2978 8205 2972 8205 2972 8203 2974 8200
2967 8193 2943 8213 2943 8214 2942 8215
TIME...MOT...LOC 2123Z 143DEG 2KT 2977 8215
GUILLETSpecial weather statement, Jun 18, 4:24 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
524 PM EDT THU JUN 18 2015
FLZ024-GAZ164-182200-
INLAND NASSAU FL-CHARLTON GA-
524 PM EDT THU JUN 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHARLTON COUNTY
UNTIL 600 PM EDT...
AT 524 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
FOLKSTON...MOVING NORTH AT 10 MPH.
GUSTY WINDS OF 35 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
FOLKSTON AND HOMELAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3072 8197 3095 8204 3098 8192 3093 8191
3091 8192 3092 8191 3088 8190 3083 8190
3082 8189 3080 8188 3076 8187
TIME...MOT...LOC 2124Z 172DEG 14KT 3084 8195
ZIBURALocal storm report, Jun 18, 4:29 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
529 PM EDT THU JUN 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG NORMANDY 30.31N 81.76W
06/18/2015 DUVAL FL PUBLIC
TREE LIMBS WERE BLOWN DOWN IN NORMANDY AS REPORTED BY
PUBLIC.
&&
PPSpecial weather statement, Jun 18, 4:29 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
529 PM EDT THU JUN 18 2015
FLZ025-032-182200-
INLAND DUVAL FL-CLAY FL-
529 PM EDT THU JUN 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CLAY COUNTY UNTIL 600 PM
EDT...
AT 529 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF MIDDLEBURG...MOVING NORTH AT 10 MPH.
GUSTY WINDS OF 35 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...ORANGE PARK...GREEN COVE SPRINGS...MIDDLEBURG...
DOCTORS INLET...FLEMING ISLAND...LAKESIDE...BELLAIR-MEADOWBROOK
TERRACE...PENNEY FARMS AND ASBURY LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2985 8169 2984 8189 3024 8183 3025 8170
TIME...MOT...LOC 2129Z 172DEG 14KT 2998 8181
ZIBURA
Special weather statement, Jun 18, 4:45 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
545 PM EDT THU JUN 18 2015
FLZ022-030-031-036-182215-
ALACHUA FL-BRADFORD FL-UNION FL-COLUMBIA FL-
545 PM EDT THU JUN 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLUMBIA...WEST
CENTRAL BRADFORD...NORTHWESTERN ALACHUA AND UNION COUNTIES UNTIL 615
PM EDT...
AT 545 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GROVES...OR NEAR LAKE BUTLER. THIS STORM WAS NEARLY STATIONARY.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
LAKE BUTLER...WORTHINGTON SPRING...WORTHINGTON SPRINGS...PALESTINE
COMMUNITY...NEW RIVER...GROVES...UPLAND PINES...BEASLEY...
PROVIDENCE...LA CROSSE...BROOKER AND DUKES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2995 8223 2984 8241 2988 8261 3002 8266
3014 8241
TIME...MOT...LOC 2145Z 143DEG 3KT 3002 8242
GUILLETSpecial weather statement, Jun 18, 4:53 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
553 PM EDT THU JUN 18 2015
FLZ032-037-182230-
CLAY FL-PUTNAM FL-
553 PM EDT THU JUN 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PUTNAM AND
SOUTHWESTERN CLAY COUNTIES UNTIL 630 PM EDT...
AT 553 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GEORGE'S LAKE...OR 9 MILES EAST OF KEYSTONE HEIGHTS...MOVING NORTH AT
15 MPH.
GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE. FREQUENT LIGHTNING WILL ALSO OCCUR.
LOCATIONS IMPACTED INCLUDE...
FLORAHOME...GEORGE'S LAKE AND PUTNAM HALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2963 8186 2975 8201 2992 8190 2987 8172
TIME...MOT...LOC 2153Z 185DEG 13KT 2979 8188
ZIBURA
Thunderstorm Wind, Brantley
- When
- June 18, 5:00 PM EST
- Where
- Brantley County, 1.54 mi SSW of Shea
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.098, -82.006
Trees were blown down along U.S. Highway 301 south of Nahunta. The time of damage was based on radar imagery.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Louisiana, June 18, 2015$175,000 · EF1 · 33 events
- Flash Flooding and Flood in Kentucky, June 18 to 21, 2015$198,000 · 1.5 in hail · 37 events
- Tornado and Damaging Winds in Ohio, June 18, 2015$191,000 · EF1 · 8 events
- Hail and Damaging Winds in Ohio, June 18, 2015$102,000 · 60 kt wind · 40 events
- Hail and Damaging Winds in South Carolina, June 18, 2015$153,000 · 1 in hail · 20 events
- Flash Flooding and Damaging Winds in Pennsylvania, June 18 to 19, 2015$122,000 · 50 kt wind · 20 events
- Hail and Damaging Winds in Maryland, June 18, 2015$41,000 · 1.5 in hail · 37 events
- Tornadoes and Damaging Winds in Virginia, June 18, 2015$88,000 · EF0 · 18 events
- Flash Flooding and Hail in North Carolina, June 18, 2015$80,000 · 1 in hail · 15 events
- Hail and Damaging Winds in West Virginia, June 18, 2015$105,000 · 50 kt wind · 8 events
- Hail and Damaging Winds in Virginia, June 18, 2015$66,000 · 1 in hail · 15 events
- Flash Flooding and Damaging Wind in Illinois, June 18, 2015$50,000 · 52 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 583067.